Alert archive / Pennsylvania / Winter Storm Warnings in 2011

Winter Storm Warning 6, NWS Pittsburgh, PA

February 24, 2011Forest County, Mercer County, Venango County, Pennsylvania

NWS Pittsburgh, PA issued this winter storm warning at Feb 24, 2011, 10:19 PM EST for Forest County, Mercer County, Venango County, Pennsylvania. It took effect at Feb 25, 2011, 4:00 AM EST. It was in force for 11 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 24, 2011, 10:19 PM EST (03:19 UTC)
In effect from
Feb 25, 2011, 4:00 AM EST
Expired
Feb 25, 2011, 3:13 PM EST
In force
11 hr
Issued by
NWS Pittsburgh, PA

Counties Forest County, PA, Mercer County, PA, Venango County, PA

The radar

The Pittsburgh radar (KPBZ), 105 km from the middle of the area, began a volume at 03:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 25, 11:30 AM ESTSNOW 8Tionesta, PA7 INCHES IN WESTERN FOREST COUNTY...9 INCHES IN THE EAST

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 3.3 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2011-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2011-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
503 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

692 
WWUS41 KPBZ 250319
WSWPBZ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
1019 PM EST THU FEB 24 2011


PAZ007>009-251130-
/O.UPG.KPBZ.WW.Y.0017.110225T0900Z-110226T0000Z/
/O.NEW.KPBZ.WS.W.0006.110225T0900Z-110226T0000Z/
MERCER-VENANGO-FOREST-
INCLUDING THE CITIES OF...SHARON...HERMITAGE...GROVE CITY...
GREENVILLE...FARRELL...OIL CITY...FRANKLIN...SUGARCREEK...
TIONESTA
1019 PM EST THU FEB 24 2011

...WINTER STORM WARNING IN EFFECT FROM 4 AM TO 7 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WINTER
STORM WARNING FOR SNOW...WHICH IS IN EFFECT FROM 4 AM TO 7 PM EST
FRIDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.


* ACCUMULATIONS...6 TO 9 INCHES OF SNOW.

* IMPACTS...SNOW COVERED ROADWAYS WILL BECOME SLICK AND HAZARDOUS.

* WINDS...NORTH 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* TEMPERATURES...AROUND 30 AND FALLING DURING THE DAY ON FRIDAY.

* VISIBILITIES...BELOW 1 MILE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.  REPORT
YOUR SNOWFALL ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772.


&&

$$

PAZ016-251130-
/O.EXA.KPBZ.WW.Y.0017.110225T0900Z-110226T0000Z/
JEFFERSON PA-
INCLUDING THE CITIES OF...PUNXSUTAWNEY...BROOKVILLE...
REYNOLDSVILLE...BROCKWAY
1019 PM EST THU FEB 24 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 7 PM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 4 AM TO 7 PM EST
FRIDAY.

* HAZARD TYPES...ACCUMULATING SNOW.

* ACCUMULATIONS...4 TO 6 INCHES OF SNOW.

* TIMING...LATE TONIGHT THROUGH EARLY FRIDAY EVENING.

* IMPACTS...SNOW COVERED ROADWAYS COULD LEAD TO HAZARDOUS 
  DRIVING CONDITIONS. 

* WINDS...NORTH 5 TO 15 MPH WITH GUSTS UP TO 30 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING. REPORT YOUR SNOWFALL ACCUMULATIONS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

&&

$$

PAZ015-251130-
/O.CON.KPBZ.WW.Y.0017.110225T0900Z-110226T0000Z/
CLARION-
INCLUDING THE CITY OF...CLARION
1019 PM EST THU FEB 24 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM
EST FRIDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM EST
FRIDAY. 

* HAZARD TYPES...ACCUMULATING SNOW.

* ACCUMULATIONS...4 TO 6 INCHES OF SNOW.

* TIMING...LATE TONIGHT THROUGH EARLY FRIDAY EVENING.

* IMPACTS...SNOW COVERED ROADWAYS COULD LEAD TO HAZARDOUS 
  DRIVING CONDITIONS. 

* WINDS...NORTH 5 TO 15 MPH WITH GUSTS UP TO 30 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING. REPORT YOUR SNOWFALL ACCUMULATIONS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

&&

$$
3 follow-up statements
580 
WWUS41 KPBZ 250811
WSWPBZ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
311 AM EST FRI FEB 25 2011

PAZ007>009-251615-
/O.CON.KPBZ.WS.W.0006.110225T0900Z-110226T0000Z/
MERCER-VENANGO-FOREST-
INCLUDING THE CITIES OF...SHARON...HERMITAGE...GROVE CITY...
GREENVILLE...FARRELL...OIL CITY...FRANKLIN...SUGARCREEK...
TIONESTA
311 AM EST FRI FEB 25 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

* ACCUMULATIONS...6 TO 10 INCHES OF SNOW.

* IMPACTS...SNOW COVERED ROADWAYS WILL BECOME SLICK AND 
  HAZARDOUS.

* WINDS...NORTH 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* VISIBILITIES...BELOW 1 MILE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.  REPORT
YOUR SNOWFALL ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772.

&&

$$

OHZ039>041-048-PAZ013-014-020-022-023-251615-
/O.EXB.KPBZ.WW.Y.0017.110225T1100Z-110226T0000Z/
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-LAWRENCE-BUTLER-BEAVER-
ARMSTRONG-INDIANA-
INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER...
UHRICHSVILLE...CARROLLTON...EAST LIVERPOOL...SALEM...COLUMBIANA...
EAST PALESTINE...WELLSVILLE...CALCUTTA...COSHOCTON...NEW CASTLE...
ELLWOOD CITY...BUTLER...ZELIENOPLE...ALIQUIPPA...BEAVER FALLS...
AMBRIDGE...MONACA...BEAVER...KITTANNING...FORD CITY...LEECHBURG...
FREEPORT...APOLLO...INDIANA
311 AM EST FRI FEB 25 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND POSSIBLE FREEZING RAIN...WHICH IS IN
EFFECT UNTIL 7 PM EST THIS EVENING.

* ACCUMULATIONS...2 TO 5 INCHES OF SNOW, GLAZE OF ICE POSSIBLE
  EARLY.

* IMPACTS...ROADWAYS WILL BECOME SLICK AND HAZARDOUS.

* WINDS...NORTH 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* VISIBILITIES...BELOW 1 MILE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING. REPORT YOUR SNOWFALL ACCUMULATIONS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

&&

$$

PAZ015-016-251615-
/O.CON.KPBZ.WW.Y.0017.110225T0900Z-110226T0000Z/
CLARION-JEFFERSON PA-
INCLUDING THE CITIES OF...CLARION...PUNXSUTAWNEY...BROOKVILLE...
REYNOLDSVILLE...BROCKWAY
311 AM EST FRI FEB 25 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

* HAZARD TYPES...ACCUMULATING SNOW.

* ACCUMULATIONS...4 TO 6 INCHES OF SNOW.

* IMPACTS...SNOW COVERED ROADWAYS COULD LEAD TO HAZARDOUS 
  DRIVING CONDITIONS. 

* WINDS...NORTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* VISIBILITIES...BELOW 1 MILE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING. REPORT YOUR SNOWFALL ACCUMULATIONS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

&&

$$
609 
WWUS41 KPBZ 251552
WSWPBZ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
1052 AM EST FRI FEB 25 2011

PAZ007>009-260000-
/O.CON.KPBZ.WS.W.0006.000000T0000Z-110226T0000Z/
MERCER-VENANGO-FOREST-
INCLUDING THE CITIES OF...SHARON...HERMITAGE...GROVE CITY...
GREENVILLE...FARRELL...OIL CITY...FRANKLIN...SUGARCREEK...
TIONESTA
1052 AM EST FRI FEB 25 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

* ACCUMULATIONS...STORM TOTAL OF 6 TO 10 INCHES OF SNOW.

* IMPACTS...SNOW COVERED ROADWAYS WILL BECOME SLICK AND 
  HAZARDOUS. 

* WINDS...NORTH 15 TO 20 MPH WITH GUSTS UP TO 40 MPH.

* VISIBILITIES...BELOW 1 MILE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.  REPORT
YOUR SNOWFALL ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772.

&&

$$

OHZ039>041-048-PAZ013>016-020-022-023-260000-
/O.CON.KPBZ.WW.Y.0017.000000T0000Z-110226T0000Z/
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-LAWRENCE-BUTLER-CLARION-
JEFFERSON PA-BEAVER-ARMSTRONG-INDIANA-
INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER...
UHRICHSVILLE...CARROLLTON...EAST LIVERPOOL...SALEM...COLUMBIANA...
EAST PALESTINE...WELLSVILLE...CALCUTTA...COSHOCTON...NEW CASTLE...
ELLWOOD CITY...BUTLER...ZELIENOPLE...CLARION...PUNXSUTAWNEY...
BROOKVILLE...REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...
BEAVER FALLS...AMBRIDGE...MONACA...BEAVER...KITTANNING...
FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA
1052 AM EST FRI FEB 25 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

* HAZARD TYPES...ACCUMULATING SNOW.

* ACCUMULATIONS...STORM TOTAL OF 3 TO 6 INCHES OF SNOW.

* IMPACTS...SNOW COVERED ROADWAYS COULD LEAD TO HAZARDOUS 
  DRIVING CONDITIONS. 

* WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 40 MPH.

* VISIBILITIES...BELOW 1 MILE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING. REPORT YOUR SNOWFALL ACCUMULATIONS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

&&

$$
369 
WWUS41 KPBZ 252013
WSWPBZ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
313 PM EST FRI FEB 25 2011


PAZ007>009-252115-
/O.CAN.KPBZ.WS.W.0006.000000T0000Z-110226T0000Z/
MERCER-VENANGO-FOREST-
INCLUDING THE CITIES OF...SHARON...HERMITAGE...GROVE CITY...
GREENVILLE...FARRELL...OIL CITY...FRANKLIN...SUGARCREEK...
TIONESTA
313 PM EST FRI FEB 25 2011

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE
WINTER STORM WARNING. 

WHILE SCATTERED SNOW SHOWERS WILL CONTINUE THIS
EVENING...SIGNIFICANT ACCUMULATIONS ARE NO LONGER EXPECTED.

$$

OHZ039>041-048-PAZ013>016-020-022-023-252115-
/O.CAN.KPBZ.WW.Y.0017.000000T0000Z-110226T0000Z/
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-LAWRENCE-BUTLER-CLARION-
JEFFERSON PA-BEAVER-ARMSTRONG-INDIANA-
INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER...
UHRICHSVILLE...CARROLLTON...EAST LIVERPOOL...SALEM...COLUMBIANA...
EAST PALESTINE...WELLSVILLE...CALCUTTA...COSHOCTON...NEW CASTLE...
ELLWOOD CITY...BUTLER...ZELIENOPLE...CLARION...PUNXSUTAWNEY...
BROOKVILLE...REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...
BEAVER FALLS...AMBRIDGE...MONACA...BEAVER...KITTANNING...
FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA
313 PM EST FRI FEB 25 2011

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

WHILE A FEW SNOW SHOWERS WILL BE POSSIBLE THIS
EVENING...SIGNIFICANT ACCUMULATIONS ARE NO LONGER EXPECTED.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this winter storm warning went out at Feb 24, 7:19 PM EST, 3 hours earlier.

Area forecast discussion, Feb 24, 7:19 PM EST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
719 PM EST THU FEB 24 2011

.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM WILL MOVE NORTHEAST ACROSS SOUTHWEST
PENNSYLVANIA TONIGHT THROUGH FRIDAY. AS THE LOW MOVES ACROSS...COLDER
AIR WILL WRAP IN BEHIND IT. THIS TRACK WILL LEAD TO A PERIOD OF
MODERATE TO HEAVY RAIN...OVER MUCH OF THE REGION. ACCUMULATING
SNOW IS EXPECTED FOR NORTHWESTERN PENNSYLVANIA...AS COLDER AIR
WRAPS AROUND THIS LOW. AFTER A BRIEF RIDGE OF HIGH PRESSURE FRIDAY
NIGHT INTO SATURDAY...ANOTHER LOW IS EXPECTED TO AFFECT THE REGION.

&&

.NEAR TERM /THROUGH FRIDAY/...
HAVE ADDED FOG TO THE FORECAST THROUGH MIDNIGHT AS RISING
DEWPOINTS OVER THE EXISTING SNOW-PACK HAVE ALLOWED FOR FOG TO
DEVELOP. BELIEVE FOG WILL DISSIPATE AFTER MIDNIGHT AS HEAVIER
PRECIPITATION AND STRONGER MIXING OCCURS. ALSO UPDATED
TEMPERATURES BASED ON RECENT OBSERVATION TRENDS AND HRRR DATA
SINCE MOST LOCATIONS WILL BE AT THEIR LOW TEMPERATURES WITHIN THE
NEXT FEW HOURS.

PREVIOUS DISCUSSION FOLLOWS...

A STRONG LOW PRESSURE SYSTEM WILL TRACK NORTHEAST UP THE OHIO
VALLEY TONIGHT...BECOMING CENTERED NEAR PIT BY 15Z FRIDAY. EXPECT
THE HEAVIEST PRECIP JUST NORTHEAST OF THIS LOW TRACK. WARM AIR
WILL BE ABLE TO SURGE NORTH AS THE LOW CROSSES...ALLOWING MUCH OF
THE SNOW PACK TO MELT ACROSS THE SOUTHERN TWO THIRDS OF THE
FORECAST AREA. ON THE NORTHWEST SIDE OF THIS LOW...THE COLDER AIR
WILL LIKELY NOT BE DISPLACED...THEREFORE ACCUMULATING SNOW IS
EXPECTED. THE COMBINATION OF MODERATE TO HEAVY RAINFALL...AND SNOW
MELT COULD LEAD TO AREAL FLOODING TONIGHT INTO EARLY FRIDAY.

&&

.SHORT TERM /FRIDAY NIGHT/...
THE NEXT SYSTEM IS PROGGED TO CROSS THE LOWER GREAT LAKES LATE SATURDAY
INTO SUNDAY. MODELS IN GENERAL AGREEMENT KEEPING THE GREATEST MOISTURE
LIFT AND MOISTURE NORTH OF PITTSBURGH BEGINNING SATURDAY AFTN. SO
AFTER A DRY START SATURDAY...PRECIP WILL BEGIN SATURDAY AFTN...WITH
LIKELY POPS ALONG THE I-80 CORRIDOR SATURDAY NIGHT...WITH CHANCE
POPS FURTHER SOUTH...AND LITTLE/ANY PRECIP SOUTH OF THE MASON DIXON
LINE. THERMAL PROFILES SUGGEST AN ALL SNOW EVENT FOR THE
NORTH...WITH 1-3 INCHES OF SNOW POSSIBLE. FURTHER SOUTH...PRECIP
WILL LIKELY BEGIN AS A RAIN/SNOW MIX BECOMING ALL SNOW AFTER SUNSET
SATURDAY NIGHT...WITH MINOR IF ANY SNOW ACCUMS.

THE SYSTEM WILL EXIT SUNDAY MORNING...WITH DRY CONDITIONS FOR SUNDAY
AFTN INTO SUNDAY EVENING. A MORE SIGNIFICANT SYSTEM WILL APPROACH
SUNDAY NIGHT...WITH PRECIP OVERSPREAD THE REGION LATE. WITH A WARMING
THERMAL PROFILE...EXPECT ALL PRECIP TO BE LIQUID...WITH MILD LOWS
IN THE MID/UPPER 30S NORTH...AND THE LOWER 40S FROM PITTSBURGH SOUTH
AND WEST.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
THERE IS MODEL DISAGREEMENT WITH THE TIMING AND STRENGTH OF A
MID-LEVEL TROUGH FROM THE PLAINS AS IT MOVES INTO OUR REGION ON
MONDAY. WITH LOW CONFIDENCE IN THIS SYSTEM...THE FORECAST IS CLOSEST
TO THE SLOWER ECMWF SOLUTION. THIS FORECAST SOLUTION INDICATES A
CLOSED UPPER LOW OPENING INTO A TROUGH AS IT SWINGS A COLD FRONT
ACROSS THE AREA BY MONDAY NIGHT. LIKELY POPS ARE FORECAST ACROSS THE
AREA WITH CAT POPS IN EASTERN OHIO MONDAY MORNING. THE CURRENT PROGS
INDICATE ALL RAIN WITH THIS SYSTEM WITH THE HEAVIEST PRECIP PASSING
JUST NORTH OF THE UPPER OHIO VALLEY. THIS WILL NEED TO BE MONITORED
IN FUTURE FORECAST PACKAGES AS THERE IS THE POTENTIAL FOR AN
ADDITIONAL 1 TO 2 INCHES OF PRECIP SHOULD THIS SYSTEM TRACK FURTHER
SOUTH ON MONDAY. A STRONG SOUTHWESTERLY FLOW IN ADVANCE OF THIS
SYSTEM WILL ALLOW FOR TEMPERATURES AROUND 10 DEGREES ABOVE NORMAL
BEFORE A COLD FRONT CROSSES THE AREA MONDAY AFTERNOON.

AS THE TROUGH MOVES QUICKLY NORTHEAST OF THE AREA ON MONDAY
NIGHT...THE FLOW WILL BECOME NORTHWESTERLY. IN THE WAKE OF A COLD
FRONT...ANY LINGERING PRECIPITATION WILL TURN OVER TO SNOW SHOWERS
MONDAY NIGHT INTO TUESDAY MORNING. TEMPERATURES IN THE WAKE OF THE
FRONT WILL BE NEAR NORMAL SEASONAL VALUES.

A ZONAL TO WEST-NORTHWESTERLY MID-LEVEL FLOW WILL PREVAIL ACROSS THE
REGION FOR THE MID-WEEK. HIGH PRESSURE CENTERED ACROSS THE SOUTHEAST
ON TUESDAY AND ANOTHER HIGH BUILDING INTO THE NORTHERN GREAT LAKES
BY THURSDAY WILL KEEP THE AREA MOSTLY DRY THROUGH THIS PERIOD WITH
TEMPERATURES NEAR NORMAL VALUES.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
A LOW PRESSURE SYSTEM WILL APPROACH FROM THE SOUTHWEST THIS
EVENING...PUSHING HIGHER SURFACE DEWPOINTS AND ISOLATED RAIN
SHOWERS AHEAD OF IT INTO THE AREA. THE HIGHER DEWPOINT MOVING OVER
THE MELTING SNOW PACK WILL BRING AREAS OF DENSE FOG WITH GENERAL
IFR CEILINGS AND VISIBILITY AS FOG BECOMES MORE DENSE AFTER
SUNSET.

THE LOW WILL REACH WESTERN PENNSYLVANIA BY AROUND
DAWN...PUSHING FOG AND WIDESPREAD RAIN...HEAVY AT TIMES...INTO THE
TERMINALS AFTER 06Z FRIDAY. CEILINGS WILL LOWER TO PREVAILING IFR
BY DAWN ACROSS THE TERMINALS WITH LIFR CONDITIONS AT KFKL/KDUJ. AS
THE LOW PASSES NORTHEAST OF THE TAF SITES...NORTHEAST WINDS WILL
SHIFT TO NORTHWESTERLY WITH RAIN TURNING OVER TO A PERIOD OF SNOW
LATE FRIDAY MORNING INTO THE EARLY AFTERNOON. BEHIND THE LOW...A
TIGHTENED PRESSURE GRADIENT WILL LEAD TO WIND GUSTS OF 20 TO 30
KTS BY FRIDAY AFTERNOON.

IFR SNOW SHOWERS AND GUSTY WINDS WILL DIMINISH FRIDAY EVENING AS
HIGH PRESSURE BEGINS TO BUILD IN FROM THE WEST. REDUCED CEILINGS
WILL BE POSSIBLE OVERNIGHT. THE HIGH WILL MOVE ACROSS THE AREA ON
SATURDAY...ALLOWING FOR MOSTLY VFR CONDITIONS TO RETURN TO THE AREA.

A WEAK DISTURBANCE WILL CROSS THE AREA LATE SATURDAY NIGHT INTO
SUNDAY MORNING...BRINGING RESTRICTIONS WITH A MIX OF RAIN AND
SNOW. THE NEXT LOW PRESSURE SYSTEM WILL APPROACH FROM THE WEST
SUNDAY NIGHT AND CROSS THE AREA MONDAY...BRINGING RAIN WITH
RESTRICTIONS TO THE AREA. HIGH PRESSURE WILL RETURN VFR CONDITIONS
FOR TUESDAY.

&&

.HYDROLOGY...
A STORM MOVING NORTHEAST THROUGH THE UPPER OHIO RIVER VALLEY
TODAY INTO EARLY FRIDAY WILL SPREAD 1.00 TO 1.5 INCHES OF RAIN OR
THE LIQUID EQUIVALENT OF MIXED PRECIPITATION ACROSS THE REGION.

COLD TEMPERATURES AND MIXED PRECIPITATION WILL LIMIT RUNOFF ACROSS
NORTHWEST PENNSYLVANIA WHERE TOTAL PRECIPITATION IS EXPECTED TO BE
LESS. THE HEAVIEST RAIN IS EXPECTED ALONG THE MAIN STEM OF THE
OHIO RIVER INTO SOUTHWEST PENNSYLVANIA AND NORTHERN WEST VIRGINA.
MOST OF THE SNOW SHOULD BE WASHED OUT OF THE LOWER ALLEGHENY AND
LOWER MONONGAHELA RIVER BASINS. HOW FAR NORTH SNOW MELTS CREATES
THE GREATEST UNCERTAINTY IN THE FORECAST.

RIVER FLOOD WATCHES ARE IN EFFECT FOR FRIDAY FOR THE MONONGAHELA
RIVER AT CHARLEROI AND ELIZABETH AND THE YOUGHIOGHENY RIVER AT
CONNELLSVILLE AND SUTERSVILLE. A RIVER FLOOD ADVISORY IS IN EFFECT
FOR THE OHIO RIVER AT PITTSBURGH.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLOOD WATCH THROUGH FRIDAY MORNING FOR MDZ001.
OH...FLOOD WATCH THROUGH FRIDAY MORNING FOR OHZ039>041-048>050-
     057>059-068-069.
PA...FLOOD WATCH THROUGH FRIDAY MORNING FOR PAZ013-014-016-020>023-
     029-031-073>076.
     WINTER WEATHER ADVISORY FROM 4 AM TO 7 PM EST FRIDAY FOR
     PAZ007>009-015.
WV...FLOOD WATCH THROUGH FRIDAY MORNING FOR WVZ001>004-012-021>023-
     041.

&&
Hazardous weather outlook, Feb 24, 3:32 PM EST, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
332 PM EST THU FEB 24 2011

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ013-014-016-020>023-029-
031-073>076-WVZ001>004-012-021>023-041-252045-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-LAWRENCE-BUTLER-
JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-
WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK-
BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
332 PM EST THU FEB 24 2011

...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...WEST CENTRAL
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ007>009-015-252045-
MERCER-VENANGO-FOREST-CLARION-
332 PM EST THU FEB 24 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 7 PM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND
WEST CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 9:34 AM ESTAreal Flood AdvisoryPBZAllegheny7 hr

Nearby

Winter Storm Warnings in Pennsylvania, 2011Every winter storm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.